2

About a week and a half ago I adopted a kitten from a shelter. Within the first week he began showing signs of an eye infection. Quite severe by my standards, but I’m not a vet. I took him to the vet and she told me that to give him .25ML of clavamox every twelve hours. On the box it says “when reconstituted each ml contains 50mg of amoxicillin and 12.5 mg of clavulanic acid as the potassium salt”. However, she also prescribed him eyedrops and I accidentally messed up the times to give them and gave him a dose of antibiotic when he was supposed to get eyedrops. This makes it a dose given 8 hours early, or 3.5 -4 hours after his last dose. He weighs a bit over 2lbs.

Now I am at a loss as for what to do, I cannot call my vet as it is nearly 2 in the morning. Do I give him the eyedrops? Is this a death sentence?

  • 1
    Do you have the packaging with the leaflet? Otherwise check if there is an emergency clinic or and emergency vet (not sure every country has these) and call them. Tell them what happened, they should know what to do. – SerenaT Aug 8 at 6:51
  • I have the leaflet yes. There isn’t anything in it about a possible overdose. – Reannah Aug 8 at 6:52
  • Does the leaflet say about early or late doses? – SerenaT Aug 8 at 6:52
  • 2
    Is there an emergency vet in your town you can call? Or maybe a clinic? Someone to offer advice over the phone? – SerenaT Aug 8 at 7:01
  • 2
    I hadn’t thought of that, thank you. I called a local emergency clinic and asked. They told me to monitor him and bring him in to a vet if I see any diarrhea or vomiting. – Reannah Aug 8 at 7:15

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Browse other questions tagged or ask your own question.